Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 28, 2001, 2:50 AM CDT for Grenada County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 2:50 AM CDT (07:50 UTC)
- Expired
- May 28, 2001, 3:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grenada County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 280751
SVRJAN
MSC043-280830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 AM CDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 330 AM CDT
* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES WEST OF GRENADA...OR ABOUT 16 MILES
SOUTH OF CHARLESTON...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GRENADA AT 320 AM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3383 9014 3372 9013 3369 8999 3369 8978
3369 89R62 3381 8954What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:05 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 27, 10:05 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT SUN MAY 27 2001 ON SATELLITE VAPOR IMAGERY UPPER LOW WAS OVER GREAT LAKES...WITH A SERIES OF SHORT WAVES ROTATING AROUND THE BROAD UPPER TROUGH. ANOTHER SHORT WAVE WAS APPROACHING FROM THE SOUTHERN PLAINS ALONG AN MCS. ON THE SURFACE A WARM FRONT WAS NOTED NORTH OF THE FORECAST AREA ACROSS NORTH MISSISSIPPI...AS WELL AS SCATTERED CONVECTION. SPC HAS A SLIGHT RISK FOR THE REGION TONIGHT. SO WILL LEAVE A FEW SEVERE NORTH...ISOLATED SEVERE CENTRAL FOR ANY REDEVELOPMENT IN THE CENTRAL AND NORTH...BETWEEN THIS EVENING AND DAWN. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Local storm report, May 27, 8:51 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0314 PM KOSCIUSKO MS FUNNEL CLOUD SOUTH OF
05/27/01 ATTALA KOSCIUSKO CITY LIMITS
REPORTED BY AMATEUR
RADIO OPERATOR.Local storm report, May 27, 11:19 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1100 PM 4 E CLEVELAND MS 0.75 INCH HAIL
05/27/01 BOLIVAR BOLIVAR CD REPORTED
DIME SIZE HAIL 4 MILES
EAST OF CLEVELAND.Local storm report, May 27, 11:31 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1050 PM DREW MS 0.88 INCH HAIL
05/27/01 SUNFLOWER NICKEL SIZE HAIL
REPORTED BY DREW
POLICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:35 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 40 min |
| May 27, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 28 min |
| May 28, 1:18 AM CDT | Flash Flood Warning | JAN | Leflore | 117 min |
| May 28, 1:52 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| May 28, 11:08 AM CDT | Tornado Warning | JAN | Bolivar | 37 min |
| May 28, 11:43 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 57 min |
| May 28, 3:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| May 28, 4:18 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 27 min |
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 17 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.